Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 19, NWS Pocatello, ID

April 27, 2014

NWS Pocatello, ID issued this wind advisory at Apr 27, 2014, 4:02 AM MDT. It took effect at Apr 27, 2014, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 4:02 AM MDT (10:02 UTC)
In effect from
Apr 27, 2014, 10:00 AM MDT
Expired
Apr 27, 2014, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS75 KPIH 271002
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
402 AM MDT SUN APR 27 2014

IDZ017-021-272100-
/O.NEW.KPIH.WI.Y.0019.140427T1600Z-140428T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
402 AM MDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* TIMING...10 AM MDT THIS MORNING UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...POCATELLO...
  AMERICAN FALLS...AND AMERICAN FALLS RESERVOIR.

* IMPACTS...WINDS COULD MAKING DRIVING DIFFICULT PARTICULARLY FOR
  HIGH PROFILE VEHICLES. WAVES MAY CAPSIZE SMALLER BOATS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
275 
WWUS75 KPIH 271936
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
136 PM MDT SUN APR 27 2014

IDZ017-021-280300-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-140428T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
136 PM MDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...UNTIL 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...POCATELLO... 
  AMERICAN FALLS...AND AMERICAN FALLS RESERVOIR. 

* IMPACTS...WINDS COULD MAKING DRIVING DIFFICULT PARTICULARLY 
  FOR HIGH PROFILE VEHICLES. WAVES MAY CAPSIZE SMALLER BOATS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
065 
WWUS75 KPIH 280248
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT SUN APR 27 2014


IDZ017-021-280400-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-140428T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
848 PM MDT SUN APR 27 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA THIS EVENING AND
THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:29 AM MDT, 33 minutes earlier.

Area forecast discussion, Apr 27, 3:29 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
329 AM MDT SUN APR 27 2014

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT. CURRENT SATELLITE
IMAGERY SHOWS MAIN TROUGH AXIS HAS MOVED EAST OUT OF THE AREA.
CURRENT RADAR IMAGERY SHOWS LIGHT LINGERING SNOW SHOWERS OVER THE
UPPER SNAKE HIGHLANDS. ANOTHER SHORTWAVE SYSTEM WILL MOVE THROUGH
THE AREA THIS AFTERNOON BRINGING 1 TO 3 INCHES OF MOUNTAIN SNOW
ABOVE 5500 FEET WITH VERY LIGHT RAIN SHOWERS ELSEWHERE. EXPECT
MODERATE WINDS WITH GUSTS OF 30 TO 40 MPH MAINLY ACROSS THE LOWER
SNAKE RIVER PLAIN AND EASTERN HIGHLANDS WHERE A WIND ADVISORY HAS
BEEN ISSUED FOR TODAY. MONDAY HIGH PRESSURE RIDGING WILL BUILD
INTO THE AREA BRINGING OVERALL DRIER CONDITIONS TO THE AREA.
EXPECT JUST LIGHT SNOW SHOWERS IN NORTHWEST FLOW OVER THE NORTHERN
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. EXPECT WELL BELOW
NORMAL TEMPERATURES THROUGH THE PERIOD...PARTICULARLY TODAY AND
MONDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY. MODELS CONTINUE HIGHLY
AMPLIFIED UPPER RIDGE OVER PACIFIC COAST STATES WEDNESDAY THROUGH
FRIDAY. NORTHERLY FLOW IN PLACE OVER EAST IDAHO BUT WONT BE ENOUGH
TO STOP WARMING ABOVE CLIMATE NORMALS. CHANGES IN MODELS AFTER
FRIDAY AS SEVERAL ENSEMBLE MEMBERS SUPPORT ENERGY CUTTING THROUGH
THE RIDGE. ECMWF AND OPERATIONAL GFS DROP A SHORTWAVE OUT OF CANADA
THROUGH MONTANA TOWARD EASTERN IDAHO LATE FRIDAY INTO SATURDAY. HAVE
NUDGED POPS UPWARD SLIGHTLY BUT KEPT BELOW CLIMO GIVEN CONTINENTAL
AIR MASS SOURCE AND LACK OF MODEL CONSISTENCY THAT FAR OUT. DMH

&&

.AVIATION...SAT IMAGERY SHOWS DEEP MOISTURE HAS MOVED EAST OF
EASTERN IDAHO. ANOTHER SHORTWAVE MOVES THROUGH THE REGION THIS
AFTERNOON WITH A RENEWED CHANCE FOR SHOWERS MAINLY HIGHER
ELEVATIONS. CONDITIONS WILL REMAIN GENERALLY VFR WITH MVFR
ASSOCIATED WITH THE PRECIP. STEEP SURFACE PRESSURE GRADIENT WILL
KEEP WINDS STRONG THROUGH THE SNAKE PLAIN. STRONGEST WINDS EXPECTED
AT KPIH WITH POTENTIAL FOR SUSTAINED WINDS GREATER THAN 25KTS MAINLY
THIS AFTERNOON. CURRENT INDICATIONS ARE THAT KIDA/KBYI WILL BE WINDY
BUT LESS STRONG. SHOWERS COULD CONTINUE OVERNIGHT MAINLY HIGHER
ELEVATIONS AND WINDS COULD REMAIN BREEZY OVERNIGHT ESPECIALLY FOR
KPIH/KBYI. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ017-021.

&&
Hazardous weather outlook, Apr 26, 5:52 AM MDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
552 AM MDT SAT APR 26 2014

IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
552 AM MDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR ADDITIONAL WIDESPREAD PRECIPITATION TODAY ACROSS THE
MAJORITY OF THE AREA. LOOK FOR .1 TO .25 INCH OF RAIN ACROSS THE
SNAKE RIVER PLAIN...SOUTHERN HIGHLANDS AND THE SOUTHERN CENTRAL
MOUNTAINS AND SOUTHERN LOST RIVER MOUNTAINS. EXPECT ANOTHER .25 TO
.5 INCH OF PRECIPITATION TODAY ACROSS THE EASTERN HIGHLANDS. LOOK
FOR 3 TO 6 INCHES OF SNOW ABOVE 6500 FEET FOR THE EASTERN
HIGHLANDS AND 1 TO 3 INCHES OF SNOW ABOVE 6500 FEET ELSEWHERE.

A FLOOD WATCH IS IN EFFECT FOR THE UPPER SNAKE HIGHLANDS...CARIBOU
HIGHLANDS AND THE WASATCH MOUNTAINS WHERE MINOR FLOODING ON SMALL
STREAMS AND LOW LYING AREAS IS POSSIBLE.

IN ADDITION LOOK FOR AFTERNOON ISOLATED THUNDERSTORMS THIS
AFTERNOON ACROSS THE EASTERN HIGHLANDS. EXPECT BREEZY WINDS THIS
AFTERNOON PARTICULARLY ACROSS THE EASTERN MAGIC VALLEY AND LOWER
SNAKE RIVER PLAIN. BREEZY WINDS WILL CREATE MINOR CHOPPY WAVES ON
LOCAL LAKES AND RESERVOIRS MAKING BOATING DIFFICULT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY A WEAK SYSTEM WILL MOVE THROUGH BRINGING LIGHT PRECIPITATION.
EXPECT 1 TO 3 INCHES OF SNOW ABOVE 6000 FEET ON SUNDAY. LOOK FOR
BREEZY TO MODERATE WINDS WITH GUSTS NEAR 30 MPH PARTICULARLY FOR
THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN. MODERATE
WINDS WILL CREATE CHOPPY WAVES ON LOCAL LAKES PARTICULARLY
AMERICAN FALLS RESERVOIR MAKING BOATING HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:02 PM MDTSpecial Weather StatementPIHCassia58 min
Apr 27, 4:33 PM MDTSpecial Weather StatementPIHOneida57 min
Apr 27, 4:49 PM MDTSpecial Weather StatementPIHJefferson56 min
Apr 27, 5:45 PM MDTSpecial Weather StatementPIHBonneville, Madison, Teton60 min
Apr 27, 5:50 PM MDTSpecial Weather StatementPIHClark55 min

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.